Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A homotopy classification of certain 7-manifolds


Author: Bernd Kruggel
Journal: Trans. Amer. Math. Soc. 349 (1997), 2827-2843
MSC (1991): Primary 57N65, 57R19
DOI: https://doi.org/10.1090/S0002-9947-97-01962-4
MathSciNet review: 1422611
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a homotopy classification of Wallach spaces and a partial homotopy classification of closely related spaces obtained by free $S^1$-actions on $SU(3)$ and on $S^3\times S^5$.


References [Enhancements On Off] (What's this?)

  • [AH] M. F. Atiyah, F. Hirzebruch, Vector Bundles and Homogeneous Spaces. Proceedings of Symposium in Pure Math., vol. 3, Amer. Math. Soc. (1961), pp. 7-38. MR 25:2617
  • [AMP] L.Astey, E.Micha, G.Pastor, Homeomorphism and diffeomorphism types of Eschenburg spaces. Preprint (1994) Instituto Tecnológico Autónomo de México
  • [AW] S.Aloff, N.Wallach, An infinite family of distinct 7-manifolds admitting positively curved riemannian structures. Bull. Amer. Math. Soc. 81 (1975), 93-97. MR 51:6851
  • [Ba] D.Barden, Simply connected five-manifolds. Ann. Math. 82 (1965), 365-385. MR 32:7214
  • [E] J.-H. Eschenburg, New examples of manifolds with strictly positive curvature. Invent. Math. 66 (1982), 469-480. MR 83i:53061
  • [EDM] Encyclopedic Dictionary of Math. Vol 2. The MIT Press, Cambridge, Massachusetts and London, England 1987. MR 89b:00033
  • [KS1] M.Kreck, S.Stolz,A diffeomorphism classification of 7-dimensional homogeneous Einstein manifolds with $SU(3)\times SU(2)\times U(1)$-symmetry. Ann. Math. (2) 127 (1988), 373-388. MR 89c:57042
  • [KS2] M.Kreck, S.Stolz, Some nondiffeomorphic homogeneous 7-manifolds with positive sectional curvature. J. Differential Geometry 33 (1991), 465-486. MR 92d:53043
  • [Si] W.Singhof, On the topology of double coset manifolds. Math. Ann. 297 (1993), 133-146. MR 94k:57054
  • [Sp] E.H.Spanier, Algebraic Topology, Springer (1966). MR 35:1007
  • [To] H.Toda, Generalized Whitehead products and homotopy groups of spheres. J. Inst. Polytech. Osaka City Univ. Ser. A Math. 3 (1952), 43-82.MR 15:732b
  • [Wi] E.Witten, Search for a realistic Kaluza-Klein theory. Nuclear Physics B186 (1981), 429-474. MR 82j:83062

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57N65, 57R19

Retrieve articles in all journals with MSC (1991): 57N65, 57R19


Additional Information

Bernd Kruggel
Affiliation: Mathematisches Institut der Heinrich Heine Universität, Düsseldorf, Germany
Address at time of publication: Mathematisches Institut der Heinrich Heine Universität Düsseldorf, Universitätsstr.1, 40225 Düsseldorf, Germany
Email: kruggel@mx.cs.uni-duesseldorf.de

DOI: https://doi.org/10.1090/S0002-9947-97-01962-4
Keywords: Algebraic topology
Received by editor(s): January 25, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society